TITLE

Equidistribution in Sharing Games

AUTHOR(S)
D'Andrea, Carlos; Gómez, Emiliano
PUB. DATE
January 2014
SOURCE
Open Journal of Ecology;Jan2014, Vol. 4 Issue 1, p9
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Games often provide a good introduction to interesting phenomena in mathematics. In this note, we examine three variations of an iterative sharing game played around a circular (or not so circular) table. More precisely, for each variation, we study the tendency toward equal distribution among the players. In the first variation, the players have discrete amounts at each step. The second variation removes this restriction, and the third one considers an infinitely long table with an infinite number of players.
ACCESSION #
94755387

 

Related Articles

  • On Distributions of Runs in the Compound Binomial Risk Model. Eryilmaz, Serkan // Methodology & Computing in Applied Probability;Mar2014, Vol. 16 Issue 1, p149 

    This paper is concerned with the distribution of runs associated with claim indicators in a compound binomial risk model. We study the total number of claims, the longest run without claim, the shortest run without claim and the total number of runs up to a fixed period before the occurrence of...

  • Comment on effects of elongational flow on the isotropic–nematic phase transition in rod-like systems. Lee, Sin-Doo // Journal of Chemical Physics;6/1/1987, Vol. 86 Issue 11, p6567 

    The phase equilibrium of two different nematic phases in a solution of rod-like molecules subjected to a flow field is found by the application of an iterative solution to the Onsager integral equation for the orientational distribution function. It is shown that there exists no isotropic phase...

  • APPROXIMATING DISTRIBUTION FUNCTIONS BY ITERATED FUNCTION SYSTEMS. Iacus, Stefano Maria; La Torre, Davide // Journal of Applied Mathematics & Decision Sciences;4/26/2005, Vol. 2005 Issue 1, p33 

    An iterated function system (IFS) on the space of distribution functions is built with the aim of proposing a new class of distribution function estimators. One IFS estimator and its asymptotic properties are studied in detail. We also propose a density estimator derived from the IFS...

  • An iterative method for the construction of equilibrium N-body models for stellar disks. Rodionov, S.; Sotnikova, N. // Astronomy Reports;Dec2006, Vol. 50 Issue 12, p983 

    One widely used technique for the construction of equilibrium models of stellar disks is based on the Jeans equations and the moments of velocity distribution functions computed using these equations. Stellar disks constructed using this technique are shown to be �not entirely� in...

  • Geostatistical simulation of random fields with bivariate isofactorial distributions by adding mosaic models. Emery, Xavier // Stochastic Environmental Research & Risk Assessment;Nov2005, Vol. 19 Issue 5, p348 

    This work deals with the geostatistical simulation of a family of stationary random field models with bivariate isofactorial distributions. Such models are defined as the sum of independent random fields with mosaic-type bivariate distributions and infinitely divisible univariate distributions....

  • An alternating LHSS preconditioner for saddle point problems. Liu Qingbing // Computational & Applied Mathematics;2012, Vol. 31 Issue 2, p339 

    In this paper, we present a new alternating local Hermitian and skew-Hermitian Splitting preconditioner for solving saddle point problems. The spectral property of the preconditioned matrices is studies in detail. Theoretical results show all eigenvalues of the preconditioned matrices will...

  • Successive Standardization of Rectangular Arrays. Olshen, Richard A.; Rajaratnam, Bala // Algorithms;Mar2012, Vol. 5 Issue 1, p98 

    In this note we illustrate and develop further with mathematics and examples, the work on successive standardization (or normalization) that is studied earlier by the same authors in [1] and [2]. Thus, we deal with successive iterations applied to rectangular arrays of numbers, where to avoid...

  • Linking Cyclicality and Product Quality. Sosa, Manuel E.; Mihm, Jürgen; Browning, Tyson R. // Manufacturing & Service Operations Management;Summer2013, Vol. 15 Issue 3, p473 

    This paper examines the impact of architectural decisions on the level of defects in a product. We view products as collections of components linked together to work as an integrated whole. Previous work has established modularity (how decoupled a component is from other product components) as a...

  • convergence results for asymptotically generalized ɸ-hemicontractive mappings. Mogbademu, A. A. // Scientia Magna;2012, Vol. 8 Issue 4, p92 

    In this paper, some strong convergence results are obtained for asymp totically generalized ɸ-hemicontractive maps in real Banach spaces using a modified Mann iteration formula with errors. Our results extend and improve the convergence results of Kim, Sahu and Nam.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics